Uncategorized

Focus on the Light

Happy Sunday! I thought I’d hop on the blog today and share some updates on this journey of mine. As to be expected, there have been many ups and downs. This week, I’ve felt mostly down.

I had a visit with my psychiatrist this week and it actually went great. He was very receptive and listened to my concerns about the antidepressant I was on. I will be staying on the Klonopin for anxiety but have been switched to Wellbutrin for my antidepressant. The switch has been rough thus far. I’ve felt extremely sick, and I haven’t had any elevation in my mood yet. I know this will take some time. Physically, I’ve had nausea, dizziness and headaches. My moods have been a literal roller coaster. One second I’m fine and the next I’m crying. I have had more energy, which is great. The Effexor sucked all of the energy out of me. After five days I will be upping my dose from one pill in the AM to two of the Wellbutrin and I’m nervous but praying for the best. I’ve been an emotional wreck this last week but I pray that pushing through and giving the medicine time to work will be well worth it.

The main reason for me wanting to stop the Effexor was the weight gain. Sometimes, I feel guilty and vain for wanting to stop the meds because of this reason. It sucked the energy out of me and caused weight gain fast, but honestly, I did notice improvements in my depression. My husband noticed too. I think that I started to feel depressed again because of the weight gain. I just started to feel so bad about myself physically and I didn’t have the energy get up and work the weight gain off. It scared me that it happened so fast and I thought it would only continue overtime. As I’ve mentioned in an earlier post, I worked so hard to lose 30lbs two years ago that I just can’t see myself going backwards in that sense. But part of me feels ashamed and embarrassed for stopping a medicine that may have been working for a reason like weight gain.

Sometimes I question whether or not I even made the right decision to get on medication in the first place. Why am I putting myself through this? Will it be worth it? Am I only hurting myself more? Should I have just taken a different route? Asking myself these questions only further exhausts me.

It’s been a tough week but I’m ready to start fresh tomorrow. I’m feeling less sick everyday and I want to utilize this increase in energy to my advantage and get back on a workout routine. I am just going to pray all day everyday, and focus on the positive. I’ve been trying so hard to get myself back on track and be proactive but sometimes it really is exhausting. But I have faith and I know there is light at the end of the tunnel. I just need to persevere and lean on God more than anything.

21 thoughts on “Focus on the Light

  1. Thank you so much for sharing your personal journey. Depression is so hard but taking care of yourself is so important. I’m glad to see that you are working with a psychiatrist to figure out what is best for you!

  2. If anything, I am glad that you are writing about what you are feeling and experiencing. I am not an expert nor a psychiatrist, so while you may have the meds to improve your condition, I do believe that writing can also take a load off your mind and bring it clarity. Hope you continue to write! 🙂

    1. Writing is most definitely therapeutic and an outlet for me. I will keep writing and sharing the ups and downs in hopes that people who read my blog who suffer from mental illness know they are not alone.

  3. It may be difficult now, but it is so important that you are doing the right thing for yourself and seeking help. And if the weight gain from one pill is making it worse, then of course you have every right to seek something that works better for you. No shame in that at all. Best of luck to you! I hope you find something that suits you better soon.

  4. this is a great article, I guess its my first time to read from a blog something like this. antidepressant is a sensitive topic for other persons and they even try to hide this because of the feeling of being moque by others. I love your story and I believe that this could help others who suffers the same things as you did.

    1. Thank you for reading. I believe it’s very important to talk about mental health bc more people suffer from it than we know.

  5. I’ve struggled with depression and anxiety for a very long time. Its taken me years to find something that would help me mentally and physical. I took Lexapro and I gained weight and it didn’t help then I take Wellbutrin and I felt like a zombie but it helped me with my weight. I started to take a natural alternative and it helped out with no side effects.

  6. More power to you my dear friend. I have been going through the same since a long time. I can understand how exactly you feel. Please be stronger and take care of yourself!! Love and Peace! Shivee!

Leave a Reply

Your email address will not be published. Required fields are marked *